Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 299, NWS Blacksburg, VA

July 27, 2012Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2012, 1:35 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 1:35 PM EDT (17:35 UTC)
Expired
Jul 27, 2012, 2:30 PM EDT
In force
55 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 1:47 PM EDTHAIL 0.882 Nw Camp Creek, WVNICKEL SIZE HAIL REPORTED AT CAMP CREEK STATE PARK
Jul 27, 2:17 PM EDTTSTM WND DMG1 Nw Ballengee, WVNUMEROUS TREES DOWN ON HOUSES AND POWER LINES ON DOC FOX ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS51 KRNK 271735
SVRRNK
VAC071-WVC055-063-089-271830-
/O.NEW.KRNK.SV.W.0299.120727T1735Z-120727T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHERN GILES COUNTY IN SOUTHWEST VIRGINIA
  WESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
  MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
  SOUTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 230 PM EDT.

* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR WENONAH...OR 6 MILES NORTHWEST OF MATOAKA...AND MOVING EAST AT
  35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WENONAH...
  CAMP CREEK STATE PARK...
  CAMP CREEK...
  DUNNS...
  PIPESTEM RESORT STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3741 8133 3742 8129 3746 8131 3751 8126
      3752 8122 3758 8119 3760 8114 3760 8110
      3761 8107 3764 8107 3766 8105 3772 8065
      3736 8071 3734 8136
TIME...MOT...LOC 1735Z 270DEG 28KT 3750 8126

$$
1 follow-up statement
222 
WWUS51 KRNK 271812
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT FRI JUL 27 2012

VAC071-WVC055-063-089-271830-
/O.CON.KRNK.SV.W.0299.000000T0000Z-120727T1830Z/
GILES VA-MONROE WV-MERCER WV-SUMMERS WV-
212 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN GILES...WESTERN MONROE...EASTERN MERCER AND SOUTHERN
SUMMERS COUNTIES...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LICK CREEK...OR NEAR PIPESTEM...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LICK CREEK...
  GLEN LYN...
  INDIAN MILLS...
  RED SULPHUR SPRING...
  WAYSIDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3736 8104 3767 8095 3772 8065 3736 8071
TIME...MOT...LOC 1812Z 270DEG 28KT 3750 8090

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:06 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 27, 12:06 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 PM EDT FRI JUL 27 2012

.SYNOPSIS...
SHOWER AND THUNDERSTORM ACTIVITY WILL BE SCATTERED ACROSS THE AREA
THIS AFTERNOON AS A SLOW MOVING COLD FRONT APPROACHES FROM THE
NORTHWEST. THIS COLD FRONT WILL EXIT OUR AREA TO THE EAST BY
SATURDAY AFTERNOON...WITH HIGH PRESSURE BUILDING IN FROM THE GREAT
LAKES FOR SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1130 AM...

NEAR FULL SUN ONGOING EAST OF BLUE RIDGE WHICH SHOULD PROMOTE
STRONG INSTABILITY TO FUEL STRONG TO SEVERE STORMS THIS AFTERNOON.
THE STORM PREDICTION CENTER CONTINUES TO MAINTAIN SLIGHT RISK FOR
SEVERE STORMS ALONG AND EAST OF BLUE RIDGE...MAIN THREAT DAMAGING
WINDS.

MORNING RNK SOUNDING WAS NOT OVERLY IMPRESSIVE DUE TO DEBRIS
REMANTS FROM MCS TO OUR NORTH LAST NIGHT...TEMPS ALOFT STILL WARM
AND WINDS WESTERLY. MODIFIED SOUNDING FOR THE AFTERNOON HOWEVER
SUGGESTS A MORE RESPECTIBLE ENVIRONMENT FOR STORM GROWTH...CAPES
2000-3000...AND STEEPER MID LEVEL LAPSE RATES PER COOLING TEMPS
ALOFT COOLING FROM APPROACHING UPPER TROUGH. AS WE TRANSITION
THROUGH THE AFTERNOON ANTICIPATE BACKING OF THE LOWER LEVEL WIND
AHEAD OF THE APPROACHING TROUGH...YIELDING INCREASING CONVERGENCE
ALONG THE BLUE RIDGE. LEE TROUGH SHOULD ALSO STRENGTHEN PER
INTENSE AFTERNOON HEATING FURTHER INCREASING THE CONVERGENCE EAST
OF THE BLUE RIDGE.

BOTH THE RNK WRF AND HRRR SUGGEST INBOUND SHRA/TSRA ACTIVITY FROM WV
WILL BE JOINED BY NEW DEVELOPMENT VCNTY OF BLUE RIDGE AND LEE
TROF. AS SUCH MAY END UP WITH SEVERAL BANDS OR STORM CLUSTERS
WHICH WILL THEN MOVE EAST BOUND TOWARD THE COAST DURING THE LATE
AFTERNOON AND EVENING.

FOR OUR CWA...THE GREATEST INSTABILITY WILL RESIDE OVER OUR
EASTERN COUNTIES...THUS EXPECT TO SEE STRONGEST THUNDERSTORM
ACTIVITY FOR OUR PIEDMONT COUNTIES...MAINLY SOUTH AND EAST OF THE
ROANOKE VALLEY. MODELS HAVE ALL OF THE ACTIVITY CLEARING THE CWA
AROUND SUNSET.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 425 AM EDT FRIDAY...

UPPER ATMOSPHERIC PATTERN WILL CONTINUE TO AMPLIFY THROUGH THE SHORT
TERM AS THE SUBTROPICAL RIDGE GAINS STRENGTH AND AMPLITUDE ACROSS
THE CENTRAL/SOUTHERN PLAINS ONCE AGAIN. THIS WILL LEAD TO ENHANCED
NORTHWEST FLOW ACROSS THE MID-ATLANTIC REGION DURING THE WEEKEND. A
SERIES OF DISTURBANCES IN THE PERSISTENT NW FLOW ALOFT WILL FINALLY
SHIFT THE MAIN UPPER TROUGH AXIS TO THE EAST SIDE OF THE CWA BY LATE
SAT...THEN RESULT IN A GENERALLY QUASI-STATIONARY PATTERN ACROSS THE
U.S. INTO EARLY NEXT WEEK FEATURING A LINGERING UPPER
TROUGH...CENTERED JUST EAST OF THE CWA THROUGH MUCH OF THE PERIOD. A
CONTINUED SERIES OF DISTURBANCES TRACKING IN NW FLOW ON THE BACKSIDE
OF THIS UPPER TROUGH WILL KEEP A FAIRLY ACTIVE PATTERN IN PLACE.

ALTHOUGH THE UPPER PATTERN DOES NOT CHANGE SUBSTANTIALLY THROUGH THE
PERIOD...DAY-TO-DAY CONVECTIVE CHANCES WILL. FOR SAT...THE BEST
LOW-LEVEL AIR MASS HAS SHIFTED EAST OF THE CWA...BUT NOTICEABLY
COLDER AIR ALOFT AND PVA IN AFOREMENTIONED NW FLOW ALOFT WILL
ENHANCE PCPN...ESPECIALLY THAT WHICH IS OROGRAPHICALLY INDUCED
ACROSS THE NORTHERN ALLEGHANYS AND THE SW BLUE RIDGE. FOR SUN...THE
BEST UPPER SUPPORT AND LOW-LEVEL MOISTURE HAS SHIFTED EAST OF THE
REGION...LEAVING THE CWA IN A MORE STABLE...DRIER AIR MASS. AT THIS
POINT...WITH THE MAIN TROUGH AXIS EAST OF THE REGION...HAVE LIMITED
POPS TO JUST THOSE OROGRAPHICALLY AND DIURNALLY INDUCED.  BY
MON...NEW DISTURBANCES ORIGINATING IN THE NORTHERN PLAINS/SC CANADA
WILL TRACK TOWARD THE REGION...RESULTING IN A SLOW RETROGRESSION OF
THE UPPER TROUGH. HENCE...EXPECT DIURNAL CONVECTION TO BE ON THE
INCREASE ONCE AGAIN MON...ESPECIALLY ON THE EAST SIDE OF THE
ALLEGHANYS WHERE DEEPER LOW-LEVEL MOISTURE AND SE-S SFC FLOW SHOULD
EXIST.

MAX/MIN TEMPS DURING THE PERIOD SHOULD BE CLOSER TO SEASONAL NORMALS
THAN THE PAST FEW DAYS...BUT LIKELY REMAINING SLIGHTLY AOA NORMALS
WITH 850MB TEMPS STILL IN THE +18-+20C RANGE SAT-SUN. GREATER
INSOLATION...ESPECIALLY SUN...WILL ALSO OFFSET THE SLIGHTLY LOWER
LOW-LEVEL THICKNESSES AND 850MB TEMPS. THE MAIN CHANGE WILL BE
NOTICED WITH SLIGHTLY LOWER DEWPOINTS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 425 AM EDT FRIDAY...

THE BLOCKING PATTERN WHICH BECOMES ESTABLISHED DURING THE SHORT TERM
REMAINS IN PLACE THROUGHOUT NEXT WEEK WITH A STRONG UPPER RIDGE
ANCHORED ACROSS IN THE TX/OK/NM REGION...ANOTHER STRONG RIDGE OFF
THE MID-ATLANTIC COAST...AND A GENERAL BROAD UPPER TROUGH ACROSS THE
EASTERN U.S. THIS UPPER TROUGH SLOWLY RETROGRADES THROUGH THE
EXTENDED PERIODS...WHICH SLOWLY RESULTS IN THE CWA TRANSITION FROM
NW FLOW ALOFT AT THE BEGINNING OF THE LONG TERM PERIOD TO A
SOUTHWEST FLOW ALOFT BY THE END OF THE PERIOD. LOW-LEVEL MOISTURE
AND PWATS CONTINUE TO INCREASE...ALL RESULTING IN ENHANCED CHANCES
FOR DIURNAL CONVECTION AND CLOUD COVER. EXPECT SCT-NMRS DIURNAL
CONVECTION THROUGH THE PERIOD. AT THIS POINT...TUE-WED APPEAR TO
OFFER THE BETTER CHCS FOR CONVECTIVE COVERAGE WITH BETTER UPPER
DYNAMICS IN PLACE...BUT GIVEN MODEL UNCERTAINTIES...AT LEAST CHC
POPS WILL REMAIN IN PLACE THROUGHOUT THE ENTIRE PERIOD. THE CLOUD
COVER WILL HOLD MAX TEMPS NEAR OR SLIGHTLY BELOW NORMAL...WHILE MIN
TEMPS WILL REMAIN AOA NORMAL WITH WARM MUGGY NIGHTS.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
AS OF NOON FRIDAY...

ANTICIPATING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER THE MOUNTAINS AND MOVE EAST THROUGH THE PIEDMONT THIS
AFTERNOON. SOME OF THE STORMS COULD BE SEVERE WITH ISOLATED WIND
GUSTS OF 50 KTS. CONDITIONS WILL BE PRIMARILY VFR EXCEPT IN THE
VCNTY OF THE SHRA/TSRA. STORM THREAT GREATEST BETWEEN
2-5PM...DIMINISHING TOWARD SUNSET...SOME VFR DEBIS CLOUDINESS
LINGERING OVERNIGHT TONIGHT. WINDS TODAY WILL BE WESTERLY
GENERALLY 7-10KTS WITH SOME LOW END 16-18KT GUSTS. HIGHER GUSTS
LIKELY IN THE VCNTY OF THE STORMS.

THE MAIN SURFACE COLD FRONT WILL PUSH THROUGH THE FORECAST AREA
ON SATURDAY MORNING AND AFTERNOON. ADDITIONAL SHOWERS AND
THUNDERSTORMS...WITH SUB-VFR CONDITIONS ARE POSSIBLY THROUGH
SATURDAY EVENING.

THE AIR MASS DRIES OUT AND VFR PREVAILS ACROSS THE REGION SATURDAY
NIGHT INTO EARLY MONDAY. RETURN MOISTURE AND RESIDUAL FRONT TO THE
SOUTH WILL LIKELY RESULT IN MORE DIURNALLY DRIVEN CONVECTION
MONDAY INTO TUESDAY...BUT MAINLY VFR OUTSIDE OF AFTERNOON STORMS
AND OVERNIGHT VALLEY FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...PM
SHORT TERM...JC
LONG TERM...JC
AVIATION...PM
Hazardous weather outlook, Jul 27, 4:34 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 AM EDT FRI JUL 27 2012

VAZ007-009>014-018>020-022>024-WVZ042>045-280845-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
434 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE THIS AFTERNOON AND EVENING OF A FEW
THUNDERSTORMS BECOMING STRONG. THE MAIN THREATS WITH THESE STORMS
WILL BE LOCALLY GUSTY WINDS AND PERIODS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE
AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-280845-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
434 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. STORMS ARE EXPECTED TO FIRE INITIALLY ACROSS THE
MOUNTAINS...AND THEN SPREAD EAST ACROSS THE PIEDMONT BY LATE
AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY
DAMAGING WINDS AND HAIL...AS WELL AS PROLONGED PERIODS OF HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE
AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 27, 1:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
105 PM EDT FRI JUL 27 2012

WVZ042-043-271800-
MERCER WV-SUMMERS WV-
105 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SUMMERS COUNTIES...

AT 100 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF WELCH...OR ABOUT 25 MILS NORTHWEST OF BLUEFIELD...MOVING EAST AT
35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR WENONAH AROUND 135 PM...CAMP CREEK STATE PARK
AROUND 145 PM...AND FLAT TOP AROUND 150 PM..AND BLUESTONE STATE PARK
AROUND 200 PM.

LAT...LON 3776 8067 3771 8066 3741 8086 3734 8121
      3736 8135 3741 8133 3742 8129 3746 8131
      3752 8122 3758 8119 3761 8108 3764 8107
      3772 8097 3770 8090 3775 8092 3777 8089
      3783 8093 3787 8080

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:47 PM EDTSpecial Weather StatementRNKGreenbrier58 min
Jul 27, 1:05 PM EDTSpecial Weather StatementRNKMercer, Summers55 min
Jul 27, 2:22 PM EDTSevere Thunderstorm WarningRNKMonroe56 min
Jul 27, 2:07 PM EDTFlash Flood WarningRNKTazewell65 min
Jul 27, 2:17 PM EDTSevere Thunderstorm WarningRNKBland, Giles52 min
Jul 27, 3:02 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, Roanoke, City of Radford, City of Roanoke, City of Salem58 min
Jul 27, 3:14 PM EDTSpecial Weather StatementRNKPatrick31 min
Jul 27, 3:15 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, Craig, City of Covington30 min
Jul 27, 3:19 PM EDTSevere Thunderstorm WarningRNKCampbell, Halifax, Pittsylvania, City of Danville56 min
Jul 27, 3:27 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig, Franklin, Roanoke, City of Roanoke and 1 more78 min
Jul 27, 3:47 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Henry, Patrick, City of Galax, City of Martinsville58 min
Jul 27, 3:52 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more53 min
Jul 27, 4:00 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke30 min
Jul 27, 4:06 PM EDTSevere Thunderstorm WarningRNKCharlotte45 min
Jul 27, 4:12 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania63 min
Jul 27, 4:22 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick68 min
Jul 27, 4:37 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg53 min
Jul 27, 4:51 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington24 min
Jul 27, 5:10 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham65 min
Jul 27, 5:20 PM EDTSpecial Weather StatementRNKAppomattox25 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.